Connecticut, 2011Damaging Wind in Connecticut, June 9, 2011
June 9, 2011 · NWS BOX · 1 event in 1 county or zone
A Mesoscale Convective System moved out of the Great Lakes and across New York state providing a focus for convection across southern New England.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A Mesoscale Convective System moved out of the Great Lakes and across New York state providing a focus for convection across southern New England.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 8, 7:05 PM EST, 5 hours 35 minutes earlier.
Area forecast discussion, Jun 8, 7:05 PM EST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
805 PM EDT WED JUN 8 2011
.SYNOPSIS...
NEAR RECORD HEAT IS LIKELY THURSDAY WITH A CHANCE OF STRONG TO
SEVERE THUNDERSTORMS IN THE AFTERNOON AND EVENING AS A COLD FRONT
MOVES INTO THE REGION. THIS FRONT WILL PUSH SOUTH OF NEW ENGLAND ON
FRIDAY...BRINGING COOLER WEATHER INTO THE WEEKEND. ANOTHER LOW AND
FRONT MAY APPROACH SATURDAY NIGHT INTO MONDAY...BRINGING UNSETTLED
WEATHER AND A COOL EASTERLY FLOW.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
CLUSTERS OF SEVERE THUNDERSTORMS...SOME WITH LARGE TREES DOWNED AND
UP TO 3 INCH DIAMETER HAIL IN EASTERN NY STATE...WILL BE WORKING
INTO S NH/W AND CENTRAL MA THROUGH 02Z-03Z. WATCH HAS BEEN ISSUED AS
FAR E AS MIDDLESEX COUNTY /THOUGH FEEL THIS IS MAINLY FOR NW
MIDDLESEX/...UNTIL 03Z. CELLS HAVE BEEN TRENDING TO WEAKEN AS THEY
ARE MOVING OUT OF BERKSHIRE COUNTY...BUT ARE MOISTENING UP THE
AIRMASS FOR NEXT LINE MOVING INTO W VT WHICH COULD HELP SUSTAIN THE
ACCOMPANYING INSTABILITY.
SPC MESOANALYSIS SUGGESTING MLCAPES ON ORDER OF 3000-4000 J/KG
ASSOCIATED WITH THE SEVERE STORMS BETWEEN 23Z AND 00Z WITH EDGE OF
0-6KM SHEAR AROUND 30 KT. EXPECT BEST SHOT OF CONVECTION TO REACH
INTO S NH/W MA INTO N CENTRAL CT THROUGH 03Z-04Z.
HAVE UPDATED GRIDS AND ZONES TO INCREASE POPS TO HIGH CHANCE IN THE
WATCH AREA. THINK THIS CONVECTION SHOULD MELT AWAY AFTER MIDNIGHT
BEFORE THE NEXT ROUND STARTS TO APPROACH AHEAD AND WITH THE FRONT.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
THURSDAY...
VERY HOT DAY EXPECTED WITH TEMPS WARMER THAN TODAY...ESPECIALLY
ALONG THE COAST GIVEN WARMER START TO THE DAY AND STRONGER
WESTERLY FLOW WHICH SHOULD PRECLUDE SEABREEZES. MAV TEMPS ACCEPTED
WITH GIVES 95-100 DEGREES INTERIOR VALLEYS AND COASTAL
PLAIN...BUT A BIT COOLER HIGHER TERRAIN AND NEAR THE IMMEDIATE
SOUTH COAST WHERE A SW COMPONENT TO THE WIND EXPECTED BUT STILL
NEAR 90 HERE. DEWPOINTS MOSTLY IN THE 60S BUT MAY DROP A BIT IN
THE AFTERNOON WITH WEST FLOW AND BL MIXING WHICH WILL KEEP HEAT
INDICES FROM GETTING TOO HIGH. MAY SEE A FEW HOURS OF 100 DEGREE
HEAT INDICES ESPECIALLY CT VALLEY AND INTERIOR SE MA...BUT HELD
OFF ON HEAT ADVISORY FOR NOW AS IT IS MARGINAL AND PREFER TO LET
NEXT SHIFT GET ONE MORE LOOK.
PARAMETERS LOOK MORE FAVORABLE FOR SEVERE WEATHER THU AFTERNOON
INTO THE EVENING AS STRONG COLD FRONT MOVES SWD FROM N NEW ENG
PROVIDING A FOCUS FOR CONVECTION. VERY UNSTABLE AIRMASS DEVELOPS
AGAIN WITH MLCAPES AROUND 2000 J/KG SO EXPECT A LINE OF STORMS TO
DEVELOP TO THE NORTH AND WEST AHEAD OF THE FRONT WHICH THEN MOVES
INTO SNE DURING THE AFTERNOON INTO THE EVENING.
0-6KM SHEAR INCREASES TO 35-40 KT WHICH IS SUFFICIENT FOR
ORGANIZED SVR WX. UNIDIRECTIONAL SHEAR PROFILE FAVORS MORE
MULTICELLULAR CONVECTION WITH LINE SEGMENTS FORCED BY APPROACHING
FRONT. DAMAGING WIND GUSTS WILL BE PRIMARY CONCERN WITH ANY TSTMS
THU WITH LARGE HAIL A SECONDARY THREAT GIVEN HIGH WBZ VALUES. LOW
LEVEL WINDS MORE WESTERLY SO 0-1KM HELICITY NOT IMPRESSIVE WHICH
SUGGESTS LESS THREAT FOR ROTATING STORMS. TIMING OF TSTMS APPEAR
TO BE AFTER 18Z NW ZONES REACHING THE S COAST IN THE EARLY
EVENING.
THU NIGHT...
EXPECT SCT SHOWERS/TSTMS TO BE ONGOING IN THE EVENING ESPECIALLY
SOUTH OF THE PIKE INVOF THE FRONT...THEN DECREASING ACTIVITY
OVERNIGHT AS THE FRONT PUSHES TO THE SOUTH. COOLER AND DRIER AIR
WILL MOVE INTO SNE OVERNIGHT AS WINDS SHIFT TO THE N/NE.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
MEDIUM RANGE MODELS START OFF IN PRETTY GOOD AGREEMENT AT LEAST WITH
THE OVERALL UPPER LEVEL PATTERN. THE UPPER LEVEL TROUGHS ON BOTH
COASTS TEND TO FLATTEN...YIELDING A NEARLY ZONAL UPPER FLOW THROUGH
ABOUT SATURDAY. HOWEVER...MODELS DIVERGE INTO THE WEEKEND WITH THE
TIMING OF A SHORT WAVE IN THE UPPER FLOW IN QUESTION...DEPENDING
UPON THE STRENGTH AND TIMING OF THIS SYSTEM. LEANED TOWARD THE EC
AND GFS ENSEMBLE MEANS FOR THIS FORECAST...AS EACH MODEL HANDLES
THIS SHORT WAVE AND ITS MOVEMENT ACROSS NEW ENGLAND DIFFERENTLY.
FRIDAY...MOST MODELS PUSH THE PASSING FRONT FAR ENOUGH OFFSHORE TO
BRING DRY AND COOLER CONDITIONS TO THE REGION. HOWEVER...THE FRONT
DOES APPEAR TO STALL S OF NEW ENGLAND...SO MAY SEE LINGERING CLOUDS
ALONG THE S COAST. ALSO KEPT SLIGHT CHANCE POPS GOING FOR N CENTRAL
AND NW CT. MAY ALSO SEE PATCHY FOG DEVELOP LATER FRI NIGHT ALONG THE
COAST. WILL BE A SEASONABLY MILD DAY WITH HIGHS MAINLY IN THE 70S.
SATURDAY...SOME DIVERGENCE IN MODEL SOLUTIONS HERE...BUT MOST TEND
TO START BRINGING THE FRONT TO THE S BACK AS A WARM FRONT. GFS IS
BEING MOST OPTIMISTIC IN BUILDING HIGH PRES ACROSS MAINE AND THE
COASTAL WATERS...WHILE MOST OTHERS BRING PRECIP BACK INTO THE REGION
FROM THE SW. WENT MIDDLE OF THE ROAD AND BROUGHT LOW CHANCE POPS
INTO N CENTRAL MA AND THE WESTERN CT VALLEY OF MA. WILL ALSO START
TO SEE CLOUDS INCREASE FROM W-E DURING THE DAY. LIGHT ONSHORE WINDS
WILL KEEP TEMPS A BIT COOLER...ALONG WITH THE INCREASING CLOUDS.
SATURDAY NIGHT-MONDAY...TIMING OF WARM FRONT AND SUBSEQUENT
OCCLUSION/LOW DEVELOPMENT WILL BE DEPENDENT UPON TIMING AND STRENGTH
OF THE SHORT WAVE WORKING E OUT OF THE GREAT LAKES INTO SOUTHERN
QUEBEC AND NY STATE. HOWEVER...SOME MODELS DO TRY TO SLOW THIS
SYSTEM DOWN AS THE SHORT WAVE CUTS OFF BUT SLOWLY PROGRESSES. MODELS
HAVE HAD SOME CONSISTENCY WITH THIS...THOUGH TIMING IS STILL IN
QUESTION. WILL KEEP CHANCE POPS GOING AS THE OCCLUSION/FRONT SLOWLY
PUSHES THROUGH SOMETIME SUNDAY NIGHT OR EARLY MONDAY MORNING. MAY
START TO SEE SLOW IMPROVEMENT FROM W-E DURING MONDAY AFTERNOON.
HAVE CARRIED 40-50 PCT CHANCE POPS WITH THIS SYSTEM...AND ADDED
CHANCE TSTMS INTO THE FORECAST FOR SUNDAY AFTERNOON/EVENING...AS
THIS APPEARS TO BE BEST TIMING IN PUSHING THROUGH THE TRIPLE POINT/
FRONTAL SYSTEM. CONFIDENCE REMAINS LOW FOR THIS PORTION OF THE
FORECAST.
TUESDAY-WEDNESDAY...CUTOFF LOW MAY REMAIN ACROSS NORTHERN NEW
ENGLAND/SE QUEBEC DURING THIS TIMEFRAME...SO MAY SEE THREAT OF
WIDELY SCT SHOWERS MAINLY N OF THE MASS PIKE. CLOUDS MAY ALSO LINGER
ACROSS MOST OF THE REGION.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MEDIUM...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
TONIGHT...MEDIUM TO HIGH CONFIDENCE FOR VFR THROUGH MOST OF THE
NIGHT. SCT TSTMS MOVING INTO S NH/W MA THROUGH 03Z-04Z THEN SHOULD
WEAKEN. PATCHY LATE FOG POSSIBLE CAPE/ISLANDS AND INTERIOR VALLEYS.
THURSDAY...MOSTLY VFR THROUGH THE DAY THURSDAY...BUT INCREASING
THREAT OF TSTMS DURING MID/LATE AFTERNOON AS COLD FRONT APPROACHES
FROM THE NW. BRIEF MVFR/IFR AND STRONG WINDS POSSIBLE IN ANY
TSTMS.
THURSDAY NIGHT...MEDIUM CONFIDENCE. CHANCE SHOWERS/TSTMS WITH
BRIEF MVFR/IFR POSSIBLE IN THE EVENING ESPECIALLY NEAR THE S COAST
AS THE FRONT MOVES THROUGH. PATCHY MVFR CIGS/VSBYS POSSIBLE LATE.
KBOS TERMINAL...HIGH CONFIDENCE VFR THROUGH THE PERIOD. SEABREEZE
SHOULD GIVE WAY TO S WINDS LATE AFTERNOON. NO SEABREEZE EXPECTED
THU WITH WEST WINDS. CHC TSTMS LATE THU/THU EVENING WITH BRIEF
MVFR/IFR POSSIBLE.
OUTLOOK...FRIDAY THROUGH MONDAY...
FRIDAY AND FRIDAY NIGHT...MEDIUM CONFIDENCE FOR AREAS OF MVFR
CIGS/VSBYS EARLY MAINLY ACROSS EASTERN MA/RI...THEN HIGH CONFIDENCE
FOR VFR CONDITIONS THROUGH FRI NIGHT.
SATURDAY...MEDIUM CONFIDENCE. VFR EXPECTED FOR MOST AREAS. MAY SEE
LOCAL MVFR CIGS/VSBYS IN WIDELY SCT SHOWERS ACROSS CENTRAL AND
WESTERN AREAS DURING THE AFTERNOON.
SATURDAY NIGHT THROUGH SUNDAY NIGHT...MEDIUM CONFIDENCE OF GENERALLY
MVFR CIGS/VSBYS IN SHOWERS AND PATCHY FOG. LOW CHANCE OF TSTMS
SUNDAY AFTERNOON/EVENING.
MONDAY...LOW TO MEDIUM CONFIDENCE. STARTING OFF WITH AREAS OF MVFR
CIGS/VSBYS IN SHOWERS AND PATCHY FOG...THEN VSBYS IMPROVING TO VFR
FROM W-E DURING THE LATE MORNING AND AFTERNOON. CIGS MAY LINGER AT
MVFR ACROSS EASTERN AREAS THROUGH THE DAY...OTHERWISE SHOULD IMPROVE
TO VFR.
&&
.MARINE...
WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT THRESHOLDS
THROUGH THURSDAY NIGHT. SW WINDS SHIFTING TO THE NORTH THU NIGHT.
OUTLOOK...FRIDAY THROUGH MONDAY...
WINDS AND SEAS ARE FORECAST TO REMAIN BELOW SMALL CRAFT CRITERIA
THROUGH THE PERIOD. LOWERED WNA WAVEWATCH FORECAST 1-2 FEET AS WINDS
SHIFT TO SE-S SAT-SUN...KEPT MAX AT 4 FT AS WIND SPEEDS REMAIN AT 15
KT OR LESS. MAY BRIEFLY REACH 5 FT ON THE EASTERN OUTER WATERS LATE
SAT NIGHT INTO SUN...BUT SHOULD SUBSIDE AS WINDS SHIFT TO NW.
&&
.CLIMATE...
RECORD HIGH TEMPS FOR TODAY...
BOS 97 IN 1984...HIGH SO FAR 81
PVD 94 IN 2008...HIGH SO FAR 92
ORH 91 IN 1984...HIGH SO FAR 87
BDL 96 IN 1984...HIGH SO FAR 93
RECORD HIGH TEMPS FOR THURSDAY 6/9...
BOS 96 IN 1984
PVD 97 IN 2008
ORH 92 IN 2008
BDL 96 IN 2008
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...AIR QUALITY ALERT UNTIL 11 PM EDT THIS EVENING FOR MAZ020>024.
AIR QUALITY ALERT FROM 2 PM TO 11 PM EDT THURSDAY FOR
MAZ020>024.
NH...NONE.
RI...AIR QUALITY ALERT UNTIL 11 PM EDT THIS EVENING FOR RIZ001>008.
AIR QUALITY ALERT FROM 2 PM TO 11 PM EDT THURSDAY FOR
RIZ001>008.
MARINE...NONE.
&&
SYNOPSIS...KJC/EVT
NEAR TERM...KJC/EVT
SHORT TERM...KJC
LONG TERM...EVT
AVIATION...KJC/EVT
MARINE...KJC/EVT
CLIMATE...STAFFHazardous weather outlook, Jun 8, 3:15 PM EST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
415 PM EDT WED JUN 8 2011
CTZ002>004-MAZ002>019-026-NHZ011-012-015-092015-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
415 PM EDT WED JUN 8 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.
.DAY ONE...TONIGHT.
THERE IS THE CHANCE OF ISOLATED STRONG THUNDERSTORMS TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE WILL BE THE CHANCE FOR STRONG TO SEVERE THUNDERSTORMS ON
THURSDAY AS A COLD FRONT PUSHES THROUGH THE REGION. THE HOT AND
HUMID WEATHER WILL CONTINUE WITH TEMPERATURES ONCE AGAIN PUSHING
WELL INTO THE 90S AWAY FROM THE COAST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THURSDAY.
MAZ020>024-RIZ001>008-092015-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
415 PM EDT WED JUN 8 2011
...AIR QUALITY ALERT IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...AIR QUALITY ALERT IN EFFECT FROM 2 PM TO 11 PM EDT THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
THERE WILL BE THE CHANCE FOR STRONG TO SEVERE THUNDERSTORMS ON
THURSDAY AS A COLD FRONT PUSHES THROUGH THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THURSDAY.
ANZ230>237-250-251-254>256-092015-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
415 PM EDT WED JUN 8 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 8, 8:58 PM EST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
958 PM EDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM HAIL WORTHINGTON 42.42N 72.93W
06/08/2011 E0.88 INCH HAMPSHIRE MA AMATEUR RADIO
0829 PM TSTM WND DMG WORTHINGTON 42.42N 72.93W
06/08/2011 HAMPSHIRE MA AMATEUR RADIO
SEVERAL TREES DOWN UP TO 8 INCHES IN DIAMETER ON WEST
STREET
0830 PM TSTM WND DMG CHESTERFIELD 42.40N 72.85W
06/08/2011 HAMPSHIRE MA AMATEUR RADIO
SEVERAL TREES DOWN OFF ROUTE 143 ON A DIRT ROAD
0852 PM TSTM WND DMG WESTFIELD 42.14N 72.76W
06/08/2011 HAMPDEN MA AMATEUR RADIO
LARGE TREE DOWN ON GRANVILLE ROAD
0905 PM HAIL LEVERETT 42.45N 72.50W
06/08/2011 E0.75 INCH FRANKLIN MA TRAINED SPOTTER
0943 PM TSTM WND DMG CHARLTON 42.13N 71.97W
06/08/2011 WORCESTER MA AMATEUR RADIO
TREES AND WIRES DOWN ON STAFFORD STREET
0949 PM TSTM WND DMG DUDLEY 42.05N 71.93W
06/08/2011 WORCESTER MA AMATEUR RADIO
TREES DOWN ON WEST MAIN STREET
0949 PM TSTM WND DMG OXFORD 42.12N 71.87W
06/08/2011 WORCESTER MA AMATEUR RADIO
TREES AND WIRES DOWN ON BROWN ROAD AND JOE JENNY ROAD
NEAR SUTTON AVENUE
0951 PM TSTM WND DMG AUBURN 42.20N 71.83W
06/08/2011 WORCESTER MA AMATEUR RADIO
LARGE BRANCHES AND WIRES DOWN ON CENTRAL STREET
&&
EVTSpecial weather statement, Jun 8, 9:54 PM EST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1054 PM EDT WED JUN 8 2011
RIZ008-090330-
BLOCK ISLAND RI-
1054 PM EDT WED JUN 8 2011
AT 1051 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...WINDS OF 40
MPH...AND FREQUENT LIGHTNING...7 MILES NORTHWEST OF BLOCK ISLAND...
OR ABOUT 14 MILES SOUTHWEST OF SOUTH KINGSTOWN...MOVING SOUTHEAST AT
25 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...BLOCK ISLAND.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEAST
MASSACHUSETTS.
&&
LAT...LON 4116 7162 4120 7160 4121 7158 4124 7159
4123 7157 4122 7155 4118 7156 4116 7153
4114 7156 4114 7160
SIPPRELLLocal storm report, Jun 8, 9:57 PM EST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1057 PM EDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM HAIL WORTHINGTON 42.42N 72.93W
06/08/2011 E0.88 INCH HAMPSHIRE MA AMATEUR RADIO
0829 PM TSTM WND DMG WORTHINGTON 42.42N 72.93W
06/08/2011 HAMPSHIRE MA AMATEUR RADIO
SEVERAL TREES DOWN UP TO 8 INCHES IN DIAMETER ON WEST
STREET
0830 PM TSTM WND DMG CHESTERFIELD 42.40N 72.85W
06/08/2011 HAMPSHIRE MA AMATEUR RADIO
SEVERAL TREES DOWN OFF ROUTE 143 ON A DIRT ROAD
0852 PM TSTM WND DMG WESTFIELD 42.14N 72.76W
06/08/2011 HAMPDEN MA AMATEUR RADIO
LARGE TREE DOWN ON GRANVILLE ROAD
0905 PM HAIL LEVERETT 42.45N 72.50W
06/08/2011 E0.75 INCH FRANKLIN MA TRAINED SPOTTER
0943 PM TSTM WND DMG CHARLTON 42.13N 71.97W
06/08/2011 WORCESTER MA AMATEUR RADIO
TREES AND WIRES DOWN ON STAFFORD STREET
0949 PM TSTM WND DMG DUDLEY 42.05N 71.93W
06/08/2011 WORCESTER MA AMATEUR RADIO
TREES DOWN ON WEST MAIN STREET
0949 PM TSTM WND DMG OXFORD 42.12N 71.87W
06/08/2011 WORCESTER MA AMATEUR RADIO
TREES AND WIRES DOWN ON BROWN ROAD AND JOE JENNY ROAD
NEAR SUTTON AVENUE
0951 PM TSTM WND DMG AUBURN 42.20N 71.83W
06/08/2011 WORCESTER MA AMATEUR RADIO
LARGE BRANCHES AND WIRES DOWN ON CENTRAL STREET
1043 PM HAIL NEW BEDFORD 41.66N 70.94W
06/08/2011 E0.75 INCH BRISTOL MA TRAINED SPOTTER
GUSTS UP TO 45 MPH ON MAPLEWOOD AVENUE
1047 PM HAIL TAUNTON 41.90N 71.09W
06/08/2011 E0.75 INCH BRISTOL MA AMATEUR RADIO
&&
EVTSpecial weather statement, Jun 8, 10:18 PM EST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1118 PM EDT WED JUN 8 2011
MAZ022>024-090345-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
1118 PM EDT WED JUN 8 2011
AT 1116 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...40
MPH WINDS...AND FREQUENT LIGHTNING...ALONG A LINE EXTENDING FROM 13
MILES NORTH OF EDGARTOWN TO 6 MILES NORTH OF EDGARTOWN TO 11 MILES
WEST OF EDGARTOWN...OR ALONG A LINE EXTENDING FROM 8 MILES EAST OF
FALMOUTH TO 6 MILES EAST OF VINEYARD HAVEN TO 10 MILES SOUTHWEST OF
VINEYARD HAVEN...MOVING SOUTHEAST AT 55 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...EDGARTOWN AND NANTUCKET.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4128 6995 4140 7005 4135 7003 4131 7008
4129 7023 4134 7029 4135 7044 4143 7045
4139 7049 4143 7055 4134 7070 4135 7043
4132 7029 4126 7084 4131 7029 4124 7016
4123 7001
SIPPRELLLocal storm report, Jun 8, 10:27 PM EST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1127 PM EDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM HAIL WORTHINGTON 42.42N 72.93W
06/08/2011 E0.88 INCH HAMPSHIRE MA AMATEUR RADIO
0829 PM TSTM WND DMG WORTHINGTON 42.42N 72.93W
06/08/2011 HAMPSHIRE MA AMATEUR RADIO
SEVERAL TREES DOWN UP TO 8 INCHES IN DIAMETER ON WEST
STREET
0830 PM TSTM WND DMG CHESTERFIELD 42.40N 72.85W
06/08/2011 HAMPSHIRE MA AMATEUR RADIO
SEVERAL TREES DOWN OFF ROUTE 143 ON A DIRT ROAD
0852 PM TSTM WND DMG WESTFIELD 42.14N 72.76W
06/08/2011 HAMPDEN MA AMATEUR RADIO
LARGE TREE DOWN ON GRANVILLE ROAD
0905 PM HAIL LEVERETT 42.45N 72.50W
06/08/2011 E0.75 INCH FRANKLIN MA TRAINED SPOTTER
0943 PM TSTM WND DMG CHARLTON 42.13N 71.97W
06/08/2011 WORCESTER MA AMATEUR RADIO
TREES AND WIRES DOWN ON STAFFORD STREET
0949 PM TSTM WND DMG DUDLEY 42.05N 71.93W
06/08/2011 WORCESTER MA AMATEUR RADIO
TREES DOWN ON WEST MAIN STREET
0949 PM TSTM WND DMG OXFORD 42.12N 71.87W
06/08/2011 WORCESTER MA AMATEUR RADIO
TREES AND WIRES DOWN ON BROWN ROAD AND JOE JENNY ROAD
NEAR SUTTON AVENUE
0950 PM TSTM WND DMG DUDLEY 42.05N 71.93W
06/08/2011 WORCESTER MA AMATEUR RADIO
TREES DOWN ON ROUTE 131
0951 PM TSTM WND DMG AUBURN 42.20N 71.83W
06/08/2011 WORCESTER MA AMATEUR RADIO
LARGE BRANCHES AND WIRES DOWN ON CENTRAL STREET
1000 PM TSTM WND DMG UXBRIDGE 42.08N 71.60W
06/08/2011 WORCESTER MA AMATEUR RADIO
TREES DOWN ON GLENDALE AVENUE
1004 PM TSTM WND DMG MILLVILLE 42.03N 71.58W
06/08/2011 WORCESTER MA AMATEUR RADIO
TREE DOWN BLOCKING ROADWAY
1010 PM TSTM WND DMG WOONSOCKET 42.00N 71.50W
06/08/2011 PROVIDENCE RI AMATEUR RADIO
TREE DOWN ON HIGHLAND STREET
1043 PM HAIL NEW BEDFORD 41.66N 70.94W
06/08/2011 E0.75 INCH BRISTOL MA TRAINED SPOTTER
GUSTS UP TO 45 MPH ON MAPLEWOOD AVENUE
1047 PM HAIL TAUNTON 41.90N 71.09W
06/08/2011 E0.75 INCH BRISTOL MA AMATEUR RADIO
1055 PM TSTM WND DMG NEW BEDFORD 41.66N 70.94W
06/08/2011 BRISTOL MA AMATEUR RADIO
LARGE BRANCH DOWN ON MARILYN STREET AND WIRES DOWN ON
MILL ROAD
1106 PM LIGHTNING WAREHAM 41.75N 70.72W
06/08/2011 PLYMOUTH MA AMATEUR RADIO
HOUSE FIRE DOWN TO LIGHTNING ON FIELDSTONE CIRCLE
&&
EVTLocal storm report, Jun 9, 12:14 AM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
114 AM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 AM HAIL HAMPDEN 42.07N 72.42W
06/09/2011 E1.75 INCH HAMPDEN MA TRAINED SPOTTER
LOTS OF QUARTER SIZE HAIL MIXED IN WITH A FEW LARGER
STONES UP TO GOLF BALL
&&
SIPPRELLThunderstorm Wind, Windham
- When
- June 9, 12:40 AM EST
- Where
- Windham County, Woodstock
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 41.950, -71.980
Trees and wires along Harrisville Road were downed by thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Pennsylvania, June 9, 20111 death · $100,000 · 1 in hail · 26 events
- Tornado and Flash Flood in Kansas, June 9, 2011$25 million · EF0 · 60 events
- Rip Current in New Jersey, June 9, 20111 death · 1 injured · 1 event
- Hail and Damaging Winds in Connecticut, June 9, 20111 injured · $263,000 · 70 kt wind · 31 events
- Hail and Damaging Winds in New York, June 9, 2011$787,000 · 1.75 in hail · 16 events
- Flooding in Iowa, June 9 to 21, 2011$930,000 · 7 events
- Flash Flood and Hail in Virginia, June 9, 2011$283,000 · 1.5 in hail · 30 events
- Hail and Damaging Winds in Oklahoma, June 9, 2011$376,000 · 2 in hail · 19 events
- Hail and Damaging Winds in Massachusetts, June 9, 2011$289,000 · 1.5 in hail · 22 events
- Hail and Damaging Winds in Ohio, June 9, 2011$415,000 · 2 in hail · 8 events
- Hail and Damaging Wind in Iowa, June 9, 2011$178,000 · 1.75 in hail · 23 events
- Damaging Wind and Lightning Strike in Delaware, June 9 to 10, 20111 injured · $200,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 328977.